MAUDE Adverse Event Report: ENCORE MEDICAL L.P. X-ALT HIP; LINER/10 DEGREE HOODED-NEU, MP5, HXE-PLUS, 28MM

ENCORE MEDICAL L.P. X-ALT HIP; LINER/10 DEGREE HOODED-NEU, MP5, HXE-PLUS, 28MM
Catalog Number 932-28-748
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/10/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery.The doctor decided that the patient wasn't stable enough and wanted to constrain.
 
Additional Manufacturer Narrative
The reason for this revision surgery was instability.The previous surgery and the revision detailed in this investigation occurred over 1 year and 5 months apart.There are no reported pre-existing patient health conditions.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr) shows that the reported components used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to hip instability.The device was within it's respective expiration date at the time of use during the previous surgery.Customer complaint history of the device showed no present trends or on-going issues that are in need of review.The root cause of this complaint was a revision surgery due to patient's instability.There are multiple factors which may cause the event that are outside the control of djo surgical are degenerative bone, poor bone density, patient bone deterioration, improper surgical technique or implant selection.No additional information was submitted with the complaint regarding pre-existing conditions of the patient or any activities that may have contributed to the event and hence a definitive root cause cannot be determined.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
X-ALT HIP
Common Device Name
LINER/10 DEGREE HOODED-NEU, MP5, HXE-PLUS, 28MM
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd.
austin TX 78758 5445
MDR Report Key6298812
Report Number1644408-2017-00059
Device Sequence Number16420415
Product Code OQG
UDI-Device Identifier00888912100021
UDI-Public(01)00888912100021
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K130365
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2020
Device Catalogue Number932-28-748
Device Lot Number810N1906
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/10/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/02/2017
Supplement Report FDA Received Date04/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
497-28-700, LOT 635G1117
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR